Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 29, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 9, 2002, 4:41 AM CST for Garland County, Saline County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2002, 4:41 AM CST (10:41 UTC)
- Expired
- Mar 9, 2002, 5:30 AM CST
- In force
- 49 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Garland County, AR, Saline County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 1:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 091041
SVRLIT
ARC051-125-091130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
440 AM CST SAT MAR 9 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SALINE COUNTY IN CENTRAL ARKANSAS
GARLAND COUNTY IN CENTRAL ARKANSAS
* UNTIL 530 AM CST
* AT 430 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL GARLAND COUNTY...OR
ABOUT 20 MILES NORTH OF HOT SPRINGS...MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOT SPRINGS VALLAGE AROUND 450 AM CST
BENTON AROUND 505 AM CST
&&
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3486 9300 3483 9274 3485 9266 3477 9264
3472 9255 3470 9309 3478 9310 3480 9305
3486 9305 3483 9274 3485 9266 3477 9264
3472 9255 3471 9297
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:14 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 9, 3:14 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 314 AM CST SAT MAR 9 2002 FORECAST CONCERNS: RAIN/SVR THREAT EARLY...TEMPS ALL PERIODS. CURRENTLY UNDER THE GUN WITH SVR WX THIS MRNG...SO THIS WILL BE BRIEF. FIRST AREA OF CONVECTION AFFECTING CNTRL AR ATTM...WITH SECOND LINE OF STORMS ASSOCIATED WITH FRONT NOW WORKING INTO WRN AR. TEMPS STILL RUNNING WELL INTO THE 60S AHEAD OF THE FRONT... WITH THE MERCURY FALLING QUICKLY INTO THE 30S AND 40S BEHIND FROPA. WITH LITTLE TIME TO LOOK AT MUCH OF THE MODEL DATA...WILL CONCENTRATE MAINLY IN FIRST PERIOD TRENDS FOR THIS FCST. BIGGEST CHALLENGE IS TRYING TO TIME FROPA ACROSS THE FA THIS MRNG AND WHAT THE TEMPS WILL DO TODAY. ATTM IT LOOKS LIKE COLD FRONT WILL PUSH INTO WRN ZONES BEFORE DAYBREAK...MOVE ACROSS CNTRL AR BETWEEN 12Z AND 15Z AND THEN OUT OF ERN AR BY AFTN. WILL KEEP CHC POPS IN FOR THIS MRNG MOST AREAS. MOST LOCATIONS WILL SEE HIGH TEMPS AT 12Z OR SHORTLY THEREAFTER THIS MRNG DEPENDING ON FROPA. WILL GO A BIT HIGHER THAN MOS FOR MAX TEMPS TODAY OVER ERN ZONES AND STAY CLOSE ELSEWHERE. EXPECT FALLING TEMPS THE REST OF THE DAY. WILL EXTEND WIND ADVY FOR ENTIRE AREA TODAY. HIGH PRESSURE BUILDS IN TONIGHT AND SUNDAY. EXPECT A DECENT COOLDOWN TNGT WITH MOST AREAS SEEING SUBFREEZING TEMPS. NEXT SYSTEM STILL ON TRACK TO AFFECT THE AREA LATER ON MONDAY INTO EARLY ON TUESDAY. NO CHANGES TO EXTENDED PLANNED. ..44.. .LZK... WIND ADVISORY TODAY ENTIRE FA. ARZ003>007-012>016-021>025- 030>034-037>047-052>057-062>069.
In the hours before
Local storm report, Mar 9, 1:22 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
122 AM CST SAT MAR 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM WALDRON AR WIND DAMAGE
03/08/02 SCOTT TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
1045 PM 1 S ST JOE AR WIND DAMAGE
03/08/02 SEARCY TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0105 AM DARDANELLE AR .75 INCH HAIL
03/09/02 YELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0110 AM RUSSELLVILLE AR .75 INCH HAIL
03/09/02 POPE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
28Special weather statement, Mar 9, 1:35 AM CST, 3 hours 6 minutes before
ARZ003>007-012>016-021>025-030>033-037>045-052>056-091200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 135 AM CST SAT MAR 9 2002 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS THROUGH 6 AM... A STRONG COLD FRONT WAS PUSHING THROUGH EASTERN OKLAHOMA EARLY THIS MORNING. ALONG THE FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOPED...WITH THE LINE ADVANCING QUICKLY TOWARD ARKANSAS. THERE WERE ALREADY SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT IN WESTERN ARKANSAS...WITH ISOLATED REPORTS OF SEVERE WEATHER. GIVEN THAT A SEVERE WEATHER REMAINS A THREAT ACROSS THE NATURAL STATE...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS THROUGH 6 AM. THE WATCH INCLUDES AREAS NORTH AND WEST OF HOPE...PINE BLUFF...NEWPORT AND PARAGOULD. STORMS THAT DEVELOP IN THE WATCH AREA WILL HAVE A TENDENCY TO MOVE QUICKLY...WITH A FAST MOVEMENT INCREASING THE POTENTIAL OF WIND DAMAGE. DIME SIZE HAIL OR LARGER MAY OCCUR AS WELL. PEOPLE ACROSS NORTHERN AND CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER EARLY THIS MORNING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:02 PM CST | Severe Thunderstorm Warning | LZK | Logan | 43 min |
| Mar 8, 10:15 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 45 min |
| Mar 8, 10:26 PM CST | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 49 min |
| Mar 8, 10:37 PM CST | Severe Thunderstorm Warning | LZK | Marion | 28 min |
| Mar 8, 10:51 PM CST | Severe Thunderstorm Warning | LZK | Baxter | 29 min |
| Mar 8, 11:06 PM CST | Flash Flood Warning | LZK | Johnson, Logan | 114 min |
| Mar 9, 12:04 AM CST | Severe Thunderstorm Warning | LZK | Searcy, Stone, Van Buren | 41 min |
| Mar 9, 12:49 AM CST | Severe Thunderstorm Warning | LZK | Pope, Yell | 41 min |
| Mar 9, 1:52 AM CST | Tornado Warning | LZK | Van Buren | 23 min |
| Mar 9, 2:02 AM CST | Tornado Warning | LZK | Stone | 28 min |
| Mar 9, 2:28 AM CST | Tornado Warning | LZK | Izard | 32 min |
| Mar 9, 2:52 AM CST | Severe Thunderstorm Warning | LZK | Boone, Johnson, Logan, Newton, Scott | 53 min |
| Mar 9, 3:10 AM CST | Severe Thunderstorm Warning | LZK | Polk | 35 min |
| Mar 9, 3:27 AM CST | Severe Thunderstorm Warning | LZK | Marion, Pope, Searcy | 48 min |
| Mar 9, 3:57 AM CST | Severe Thunderstorm Warning | LZK | Yell | 43 min |
| Mar 9, 4:05 AM CST | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 55 min |
| Mar 9, 4:19 AM CST | Severe Thunderstorm Warning | LZK | Perry | 46 min |
| Mar 9, 4:33 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Stone | 52 min |
| Mar 9, 5:02 AM CST | Severe Thunderstorm Warning | LZK | Independence, Pulaski, White | 53 min |
| Mar 9, 5:25 AM CST | Severe Thunderstorm Warning | LZK | Lonoke | 55 min |
| Mar 9, 5:29 AM CST | Severe Thunderstorm Warning | LZK | Saline | 21 min |
| Mar 9, 5:57 AM CST | Severe Thunderstorm Warning | LZK | Jackson, Prairie, Woodruff | 48 min |
| Mar 9, 6:35 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Monroe | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.